Barbara F. Csima


Department of Pure Mathematics

University of Waterloo


Contact Information


MC 5012


1-519-888-4567 ext. 37596


csima at uwaterloo dot ca


See my schedule here


Ph.D. (2003) University of Chicago

Research Area: Mathematical logic; Computability theory

Curriculum Vitae: My CV is available here.

Colloquium: Upcoming colloquia in Pure Math.

Seminars: Logic Seminar, Upcoming seminars in Pure Math.

Personal: I am married to Ilya Shapiro.


B. F. Csima, M. Deveau and J. Stephenson, When does a relation code an isomorphism?, submitted.

B. F. Csima and J. Stephenson, Finite Computable Dimension and Degrees of Categoricity, submitted.

B. A. Anderson, B. F. Csima, and K. M. Lange, Bounded Low and High Sets, Archive for Mathematical Logic, accepted.

B. F. Csima and M. Harrison-Trainor, Degrees of Categoricity on a Cone Via eta-systems, J. Symbolic Logic, 82 (2017), no. 1, 325-346.

B. F. Csima and C. Knoll, Measuring Complexities of Classes of Structures, Ann. Pure Appl. Logic, 166 (2015), no.12, 1365-1381.

B. A. Anderson and B.F. Csima, Degrees that are not degrees of categoricity, Notre Dame J. of Formal Logic, 57 (2016), no. 3, 389-398.

B. A. Anderson and B.F. Csima, A bounded jump for the bounded Turing degrees, Notre Dame J. of Formal Logic, 55 (2014), no. 2, 245–264.

B. F. Csima, J. N. Y. Franklin, and R. A. Shore, Degrees of Categoricity and the Hyperarithmetic Hierarchy, Notre Dame J. of Formal Logic, 54 (2013), no. 2, 215–231.

B. F. Csima, R. Downey, and K. M. Ng. Limits on Jump Inversion for Strong Reducibilities, J. Symbolic Logic, 76 no. 4 (2011) 1287–1296.

B. F. Csima and R. Solomon, The Complexity of Central Series in Nilpotent Computable Groups, Ann. Pure Appl. Logic 162 (2011), no. 8, 667–678.

B. F. Csima, V. S. Harizanov, R. G. Miller, and A. Montalbán. Computability of Fraisse limits, J. Symbolic Logic, 76 (2011), no. 1, 66–93.

B. F. Csima and I. S. Kalimullin. Degree Spectra and Immunity Properties, MLQ. Mathematical Logic Quarterly, Vol. 1/2010, page 67–77.

B. F. Csima and J. R. Mileti. The Strength of the Rainbow Ramsey Theorem, J. Symbolic Logic, 74 no. 4 (2009), 1310–1324.

D. Cenzer, B. F. Csima, and B. Khoussainov. Linear orders with distinguished function symbol, Archive for Mathematical Logic, Special Issue: University of Florida Special Year in Logic, 48 (2009), no. 1, 63–76.

B. F. Csima and B. Khoussainov. When Is Reachability Intrinsically Decidable?, In Masami Ito and Masafumi Toyama, editors, Developments in Language Theory, volume 5257 of Lecture Notes in Computer Science, pages 216–227. Springer, 2008.

B. F. Csima, B. Khoussainov, and J. Liu.  Computable Categoricity of Graphs with Finite Components, Logic and Theory of Algorithms, CiE 2008 (A. Beckmann, C. Dimitracopoulos, and B. Lowe Eds.), LNCS 5028, pp. 139–148, 2008. 

B. F. Csima. The settling time reducibility ordering and Delta-2 sets, Journal of Logic and Computation, Special Issue: Computation and Logic in the Real World: CiE 2007, 2008, doi: 10.1093/logcom/exn031.

B. F. Csima, Comparing C.E. Sets Based on Their Settling Times. Computation and Logic in the Real World - Third Conference of Computability in Europe, CiE 2007 (S.B. Cooper, B. Lowe, and A. Sorbi Eds.), LNCS 4497, pp. 196–204, 2007.

B. F. Csima and R. A. Shore, The Settling-Time Reducibility Ordering, J. Symbolic Logic, 72 no. 3 (2007), 1055–1071.

B. F. Csima, V. S. Harizanov, D. R. Hirschfeldt, and R. I. Soare, Bounding Homogeneous Models, J. Symbolic Logic, 72 no. 1 (2007), 305–323.

B. F. Csima and R. I. Soare, Computability Results Used in Differential Geometry, J. Symbolic Logic 71 no. 4 (2006), 1394–1410.

B. F. Csima, R. Downey, N. Greenberg, D. R. Hirschfeldt, and J. S. Miller, Every 1-Generic Computes a Properly 1-Generic, J. Symbolic Logic 71 no. 4 (2006), 1385–1393.

B. F. Csima and A. Montalbán, A Minimal Pair of K-degrees, Proceedings of the AMS, 134, 2006, 1499–1502.

B. F. Csima, A. Montalbán, and R. A. Shore, Boolean Algebras, Tarski Invariants, and Index Sets, Notre Dame J. of Formal Logic, 47 (1), 2006, 1–23.

B. F. Csima, D. R. Hirschfeldt, J. F. Knight, and R. I. Soare, Bounding Prime Models, J. Symbolic Logic 69 no. 4 (2004),1117–1142.

B. F. Csima, Degree Spectra of Prime Models, J. Symbolic Logic 69 no. 2 (2004), 430–442.

Last modified: November 28, 2017.